Heavy Snow, Preston
- When
- February 18, 7:00 AM EST to 9:30 PM EST
- Where
- Preston forecast zone
- Reported by
- Trained Spotter
Cold northwest flow and an upper level disturbance moving southeast from the Great Lakes produced heavy snow showers across Garrett county Maryland and Preston and Tucker counties in West Virginia. Snow accumulations averaged 6 to 8 inches with up to 15 inches in the highest elevations.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
Cold northwest flow and an upper level disturbance moving southeast from the Great Lakes produced heavy snow showers across Garrett county Maryland and Preston and Tucker counties in West Virginia. Snow accumulations averaged 6 to 8 inches with up to 15 inches in the highest elevations.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Feb 18, 2:49 AM EST, 4 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 249 AM EST SUN FEB 18 2007 .SHORT TERM /TODAY THROUGH MONDAY/... SHRTWV WL MOV INTO BASE OF HIGH AMPLITUDE ERN CONUS TROF TDA...SPPRTG MORE -SHSN FOR THE AREA. POPS WL RMN HIGH (LIKELY TO CATEGORICAL ON THE RIDGES)...BUT SNOW AMOUNTS WL RMN BLO ADVISORY LVLS WITH LTD MSTR SPPLY. GENL SBSDNC WL BGN TO SUPPRESS SHSN THIS AFTN...BUT RIDGES WL PROBABLY EXPERIENCE PCPN UNTIL INVERSION LWRS WITH SHIFTING THERMAL TROF IN THE EVE. WARMUP WL GET UNDERWAY ON MON AS HIGH PRESSURE POISED OVR THE MS VALLEY SHIFTS EWD. && .LONG TERM /TUESDAY THROUGH SATURDAY/... TEMPS ARE EXPECTED TO BE VERY NR SEASONAL NORMS FOR THE REST OF THE WEEK WITH ERN HALF OF THE NATION UNDR ZONAL FLOW. BEST PCPN CHC IN THE LONG TERM LKS TO BE ON TUE WITH WEAK CDFNT. RA/SN AMOUNTS WL NOT BE SIGNIFICANT SO SN WL MELT WITHOUT ADDITIONAL AGGRAVATION TO THE STREAMS. && .AVIATION /08Z-06Z/... MVFR CIGS ARE EXPECTED ACROSS EASTERN HALF OF AREA THROUGH 12Z. MAINLY VFR CIGS ARE EXPECTED ACROSS THE WEST FOR FORECAST. CIGS IN THE EAST WILL SLOWLY IMPROVE TOWARD DAWN AND THE ENTIRE AREA SHOULD EXPECT VFR CIGS AFTER 12Z. THERE WILL BE SOME INITIAL VIS AOB 3SM -SN AS BAND OF LIGHT SNOW MOVES THROUGH WITH FRONTAL BOUNDARY. MODELS ARE SHOWING SIGNS THAT A LAKE BAND COULD DEVELOP ACROSS FAR WESTERN COUNTIES BY LATE MORNING AND INTO AFTERNOON. IF THIS BAND DEVELOPS IT MAY LOWER CIGS AND VIS WITH AREAS OF SW-. WEST TO NORTHWEST SFC WINDS ARE EXPECTED TODAY WITH SPEEDS INCREASING DURING THE AFTERNOON HOURS. BY THE LATTER PART OF FORECAST PERIOD CIGS WILL BEGIN TO LIFT AND ANY LINGERING SW- WILL DIMINISH. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 15/22
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 303 AM EST SUN FEB 18 2007 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-190815- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 303 AM EST SUN FEB 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT MORE SNOW SHOWERS MAY BE EXPECTED TODAY BUT ACCUMULATIONS WILL BE LIGHT WITH ABOUT AN INCH...TO POSSIBLY THREE OVER THE RIDGE COUNTIES...BEFORE SNOW SHOWERS TAPER OFF TONIGHT. THIS AMOUNT MAY BE SUFFICIENT TO HAMPER DRIVING CONDITIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 15
2 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2007Every state in 2007This day in weather historyWarnings in West Virginia, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 14371, 14372.